Just wondering, it's only happened 5 or6 times since last October. Always in the am, and the doc said it probably was a vagal response, but didn't feel it before taking the metoprolol. It only lasts 5-10 seconds then it's over. I'm taking metoprolol succ er 50 mg. for lone afib.
it can cause postural hypotension, meaning when you stand up, your blood pressure drops and you momentarily feel like you're going to pass out. The cure is to get up slower.
Metoprolol may not necessarily cause it but it can exacerbate (make it worse) the condition. Metoprolol lowers your blood pressure and your heart rate. Often when one stands up quickly, gravity pulls blood away from the brain, causing this sensation. You need to try to rise more slowly and give your self time to adjust. It is good to take your pulse prior to taking metoprolol to be sure it is above 56 beats per minute. If your pulse is below 56ppm, hold the metoprolol (dont take it) and call your MD to see what you should do. If you are having this happen often, it will tell him he needs to reduce the dose or change to a different drug. It is also good to monitor your B/P daily as well. Record your results, both pulse and B/P (most monitors will tell you both readings) and take them with you to your Drs office check ups.
- Metoprolol Information for Consumers
- Metoprolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metoprolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Aug 2009 • 1 answer
Updated 22 Apr 2010 • 2 answers
Updated 26 Dec 2013 • 3 answers
Updated 3 May 2015 • 1 answer
Updated 26 Apr 2015 • 1 answer